Oregon, 2007

Heavy Snow in Oregon, February 20 to 22, 2007

February 20 to 22, 2007 · NWS MFR · 20 events in 5 counties and zones

An unusually cold late winter storm moved into Southern Oregon and Northern California during this interval. |21/2043 21/2043-22/1200 Heavy Snow ORZ031| downgraded to Snow Advisory at 22/0407 PST.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

An unusually cold late winter storm moved into Southern Oregon and Northern California during this interval. Numerous Heavy Snow Warnings were issued for this system along with a number of Snow Advisories.|Issued Effective Time Warning Zone(s)|20/0413 20/1000-20/2200 Heavy Snow ORZ025 >3000 feet| downgraded to Snow Advisory at 20/1521 PST.|21/1412 21/1412-22/1200 Heavy Snow ORZ029/030| downgraded to Snow Advisory at 22/0407 PST.|21/2043 21/2043-22/1000 Heavy Snow ORZ024/026 >1500 feet| downgraded to Snow Advisory at 22/0407 PST.|21/2043 21/2043-22/1200 Heavy Snow ORZ031| downgraded to Snow Advisory at 22/0407 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 20, 3:32 PM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 20, 3:32 PM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
332 PM PST TUE FEB 20 2007

.SHORT TERM...FRONT IS SLOWLY WORKING ITS WAY SOUTHEASTWARD AT
THIS HOUR AND THE TREND IS FOR IT TO CONTINUE TO SAG INTO NORTHERN
CALIFORNIA THIS EVENING. PRECIPITATION EARLIER DID NOT LOOK THAT
IMPRESSIVE...BUT WITHIN THE LAST COUPLE OF HOURS THERE HAD BEEN
SOME ENHANCEMENT DUE TO THE APPROACHING JET STREAK. BOTH THE GFS
AND NAM SHOW THE FRONT SHIFTING SOUTH INTO NORTHERN CALIFORNIA
THIS EVENING WITH A WAVE FORMING ALONG THE FRONT OVERNIGHT
TONIGHT. PRECIPITATION OVER THE OREGON ZONES SHOULD DECREASE TO
SHOWERS THIS EVENING THEN THERE COULD BE AN INCREASE IN
PRECIPITATION OVERNIGHT TONIGHT OVER SOUTHERN PART OF KLAMATH
COUNTY. THE MAIN QUESTION WILL BE HOW FAR NORTH THE PRECIPITATION
INCREASE WILL OCCUR. THE REST OF THE OREGON ZONES WILL BE UNDER A
SHOWERY REGIME FROM LATE TONIGHT INTO WEDNESDAY. SNOW LEVELS
START OUT AROUND 3500 FEET OVER THE SISKIYOUS THIS EVENING...THEN
LOWERING TO AROUND 2500 FEET OVERNIGHT TONIGHT. BY
THURSDAY...ANOTHER TROUGH APPROACHES THE CWA THURSDAY AND AT THE
SAME TIME WILL BE DIGGING WITH MOST OF THE ENERGY GOING INTO
NORTHERN CALIFORNIA. SNOW LEVELS WILL REMAIN FAIRLY LOW WITH A
COOL AIRMASS OVER THE CWA. A RIDGE BUILDS OVER THE REGION THURSDAY
NIGHT INTO FRIDAY MORNING WITH SHOWERS BECOMING LESS FREQUENT.

.LONG TERM...H5 LOW JUST OFF THE CENTRAL BC COAST WILL KEEP
NORTHWEST FLOW OVER PAC NW BRINGING SHOWERS THE FA. THE FIRST SHOT
WILL BE SATURDAY AFTERNOON INTO SUNDAY BEFORE TRANSITIONING INTO
SHOWERS. THERE WILL BE A BRIEF BREAK MONDAY BEFORE THE NEXT SYSTEM
MOVES IN MONDAY NIGHT. HAVE KEPT MENTION OF PRECIPITATION THROUGH
THE REMAINDER OF THE FORECAST PERIOD. SNOW LEVELS WILL REMAIN BELOW
PASS LEVELS SO TRAVELERS SHOULD TAKE CAUTION AND BE PREPARED FOR
WINTER WEATHER CONDITIONS OVER MOUNTAIN PASSES. BURTIS

&&

.AVIATION...IFR CONDITIONS EXPECTED ALONG THE COAST THROUGH
WEDNESDAY MORNING. MVFR CONDITIONS INLAND DUE TO SHOWERS TONIGHT
AND WEDNESDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 8 PM THIS EVENING TO 10 AM PST THURSDAY FOR
     ORZ029-ORZ030.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST WEDNESDAY FOR
     ORZ027-ORZ028.
     SNOW ADVISORY FROM 8 PM THIS EVENING TO 10 AM PST WEDNESDAY FOR
     ORZ025.
     HEAVY SNOW WARNING FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY
     FOR .

CA...SNOW ADVISORY FROM 8 PM THIS EVENING TO 10 AM PST THURSDAY FOR
     CAZ081-CAZ084.
     HEAVY SNOW WARNING FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY
     FOR CAZ080.
     HEAVY SNOW WARNING FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY
     FOR CAZ082-CAZ083.
     WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CAZ081.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 8 AM PST WEDNESDAY FOR PZZ350-
     PZZ356-PZZ370-PZZ376.

PETRUCELLI
Hazardous weather outlook, Feb 20, 6:37 AM PST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
637 AM PST TUE FEB 20 2007

ORZ029-030-211400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
637 AM PST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FROM 4 PM THIS AFTERNOON THROUGH MIDNIGHT...SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SNOW ADVISORY CONTINUES THROUGH 10 AM THURSDAY...SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-027-028-211400-
EASTERN DOUGLAS COUNTY FOOTHILLS-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
637 AM PST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HEAVY SNOW WARNING IS IN EFFECT FROM 10AM THIS MORNING THROUGH
MIDNIGHT FOR THE EASTERN DOUGLAS COUNTY FOOTHILLS...SEE WINTER
WEATHER MESSAGE FOR DETAILS.

SNOW AND BLOWING SNOW ADVISORY FROM 10AM THIS MORNING THROUGH
MIDNIGHT FOR THE SOUTHERN CASCADES AND THE NORTHERN SISKIYOU
MOUNTAINS...SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HEAVY SNOW WARNING CONTINUES FOR THE EASTERN DOUGLAS COUNTY
FOOTHILLS THROUGH 10AM...SEE WINTER WEATHER PRODUCT FOR DETAILS.

SNOW AND BLOWING SNOW ADVISORY CONTINUES FOR THE SOUTHERN CASCADES
AND THE NORTHERN SISKIYOU MOUNTAINS THROUGH 10AM...SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080>083-211400-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
637 AM PST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HEAVY SNOW WARNING FOR THE PORTIONS OF WESTERN SISKIYOU COUNTY FROM
4PM THIS AFTERNOON THROUGH MIDNIGHT...SEE WINTER WEATHER MESSAGE
FOR DETAILS.

SNOW ADVISORY IS IN EFFECT FROM 4PM THIS AFTERNOON THROUGH MIDNIGHT
FOR THE NORTH CENTRAL...CENTRAL...SOUTHEAST CENTRAL SISKIYOU
COUNTY...SEE WINTER WEATHER MESSAGE FOR DETAILS.

HEAVY SNOW WARNING FROM 4PM THIS AFTERNOON THROUGH MIDNIGHT FOR THE
NORTH...SOUTH CENTRAL AND SOUTHEAST PORTIONS OF SISKIYOU COUNTY AND
NORTHWESTERN MODOC COUNTY...SEE WINTER MESSAGE FOR DETAILS .

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SNOW ADVISORY FOR THE NORTHCENTRAL...CENTRAL...SOUTHCENTRAL AND
WESTERN THROUGH 10AM THURSDAY...SEE WINTER WEATHER MESSAGE FOR
DETAILS.

HEAVY SNOW WARNING FOR THE WESTERN...SOUTH CENTRAL AND SOUTHEAST
PORTIONS OF SISKIYOU COUNTY AND NORTHWESTERN MODOC COUNTY...SEE
WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heavy snow. Local standard time, as filed.

Heavy Snow, Klamath Basin

When
February 20, 8:00 PM PST to February 21, 5:30 AM PST
Where
Klamath Basin forecast zone
Reported by
Trained Spotter
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A spotter north of Keno reported 10.5 inches in 9.5 hours.

Heavy Snow, Northern & Eastern Klamath County & Western Lake County

When
February 20, 8:00 PM PST to February 21, 8:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
Trained Spotter
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

A spotter north of Bonanza reported 8 inches of snow in 12 hours ending at 21/0800 with another inch in the 2.5 hours since.

Heavy Snow, Klamath Basin

When
February 20, 8:00 PM PST to February 21, 10:00 PM PST
Where
Klamath Basin forecast zone
Reported by
Broadcast Media
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A TV weather spotter near Keno reported a storm total of 18 inches.|

Heavy Snow, Central & Eastern Lake County

When
February 21, 6:00 AM PST to February 22, 6:00 AM PST
Where
Central & Eastern Lake County forecast zone
Reported by
Trained Spotter
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

A spotter 19ESE Fort Rock reported 13 inches of snow in 24 hours.

Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades

When
February 21, 6:00 AM PST to February 22, 6:00 AM PST
Where
Siskiyou Mountains & Southern Oregon Cascades forecast zone
Reported by
COOP Observer
Coordinates
42.495, -122.645 (the zone’s center; the record gives no point)

The coop observer at Howard Prairie reported 21.6 inches of snow in 24 hours.

Heavy Snow, Klamath Basin

When
February 21, 7:00 AM PST to February 22, 7:00 AM PST
Where
Klamath Basin forecast zone
Reported by
Trained Spotter
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A spotter north of Keno reported 10.0 inches of snow in 24 hours.|

Heavy Snow, Jackson County

When
February 21, 7:00 AM PST to February 22, 7:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 11NE of Grants Pass reported 7 inches of snow in 24 hours.

Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades

When
February 21, 9:00 AM PST to February 22, 9:00 AM PST
Where
Siskiyou Mountains & Southern Oregon Cascades forecast zone
Reported by
Trained Spotter
Coordinates
42.495, -122.645 (the zone’s center; the record gives no point)

A spotter 2W Siskiyou Summit reported 20 inches of snow in 24 hours. 24.5 inches on the ground.

Heavy Snow, Jackson County

When
February 21, 4:00 PM PST to February 22, 4:00 PM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 2WNW of Ashland reported 9 inches of snow in 24 hours.

Heavy Snow, Central & Eastern Lake County

When
February 21, 4:00 PM PST to February 22, 4:00 PM PST
Where
Central & Eastern Lake County forecast zone
Reported by
COOP Observer
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

The coop observer at Fort Rock reported 10 inches of snow in 24 hours.

Heavy Snow, Central & Eastern Lake County

When
February 21, 5:00 PM PST to February 22, 5:00 PM PST
Where
Central & Eastern Lake County forecast zone
Reported by
COOP Observer
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

The cooperative observer at Silver Lake recorded 12.2 inches of snow in 24 hours.

Heavy Snow, Klamath Basin

When
February 21, 6:00 PM PST to February 22, 1:00 PM PST
Where
Klamath Basin forecast zone
Reported by
Trained Spotter
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A spotter north of Keno reported 11.5 inches of snow in 19 hours, 21.5 inches total.

Heavy Snow, Jackson County

When
February 21, 6:00 PM PST to February 22, 6:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 5NE Medford reported 6 inches of snow in 12 hours.|

Heavy Snow, Jackson County

When
February 21, 7:00 PM PST to February 22, 7:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 2ESE of Ashland reported 8 inches of snow.

Heavy Snow, Jackson County

When
February 21, 7:00 PM PST to February 22, 7:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 5NW Ashland reported 7.5 inches of snow in 12 hours.

Heavy Snow, Jackson County

When
February 21, 7:00 PM PST to February 22, 7:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter in Ashland reported 6 inches of snow in 12 hours.

Heavy Snow, Jackson County

When
February 21, 9:00 PM PST to February 22, 9:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 2WSW Talent reported 8 inches of snow in 12 hours.

Heavy Snow, Klamath Basin

When
February 21, 10:00 PM PST to February 22, 10:00 AM PST
Where
Klamath Basin forecast zone
Reported by
Trained Spotter
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A spotter in Klamath Falls reported 6 inches of snow in 12 hours.

Heavy Snow, Jackson County

When
February 22, 1:00 AM PST to 7:00 AM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 1SE of Ashland reported 8.5 inches of snow in 6 hours.

Heavy Snow, Jackson County

When
February 22, 8:00 AM PST to 4:00 PM PST
Where
Jackson County forecast zone
Reported by
Trained Spotter
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

A spotter 1SE Ashland reported 4 inches of snow in 8 hours.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10339, 10340, 10341, 10351, 11041, 10343, 10346, 10352, 10355, 11042, 10382, 10342, 10344, 10348, 10349, 10350, 10353, 10354, 10347, 10356.